MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) female underwent an unknown procedure during which the cxi support catheter was used.The distal tip of the device broke off inside of the patient.The physician could not retrieve the tip fragment; therefore, it remains in the patient's anatomy.Additional information regarding event details and patient outcome have been requested but not yet received.
 
Additional Manufacturer Narrative
The cook representative confirmed on 01/18/2019 that no additional information about this case will be provided by the physician.Additionally, an hhs/fda sus report ,reference mw5083171, was received 11 feb 2019 and states, "tip of catheter broke off.Patent was stented and piece was contained within the stent.No harm came to the patient".This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi-2.6-18-90-p-ns-ang support catheter was returned for investigation.The distal tip was separated 80cm in from the strain relief at the 2nd marker band.A kink was noted 74.4cm and 78.1cm from the strain relief.No damage was noted under the strain relief.During the functional test a.018 wire guide when entered through the hub would not advance past the point of separation due to bio matter occluding the hub.Once the bio matter was removed the wire passed through without issue.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, while reviewing the subassembly lot two nonconformances were noted for gaps in lamination and foreign matter.While one of these is related to the reported failure mode, the affect units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8260822
Report Number1820334-2019-00034
Device Sequence Number159186
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)211017(10)9238890
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9238890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/18/2019
03/12/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/11/2019
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR